Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 166, NWS Amarillo, TX

May 26, 2007Armstrong County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 26, 2007, 3:59 PM CDT for Armstrong County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2007, 3:59 PM CDT (20:59 UTC)
Expired
May 26, 2007, 4:33 PM CDT
In force
34 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Armstrong County, TX

The radar

The Amarillo radar (KAMA), 51 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:00 PM CDTHAIL 0.88Wayside, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 262059
SVRAMA
TXC011-262200-
/O.NEW.KAMA.SV.W.0166.070526T2059Z-070526T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 500 PM CDT

* AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  WAYSIDE...OR ABOUT 22 MILES NORTHEAST OF TULIA...MOVING SOUTHEAST
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYSIDE...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3496 10137 3486 10162 3461 10157 3475 10130

$$

LG
2 follow-up statements
000 
WWUS54 KAMA 262111
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT SAT MAY 26 2007

TXC011-262200-
/O.CON.KAMA.SV.W.0166.000000T0000Z-070526T2200Z/
ARMSTRONG TX-
409 PM CDT SAT MAY 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN ARMSTRONG COUNTY...

AT 400 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM THAT HAD PRODUCED NICKEL SIZE HAIL. DAMAGING WINDS IN 
EXCESS OF 60 MPH ARE ALSO POSSIBLE WITH THIS STORM. THE STORM WAS 
LOCATED NEAR WAYSIDE...OR ABOUT 21 MILES NORTHEAST OF TULIA...MOVING 
SOUTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WILL MOVE ACROSS 
SOUTHWESTERN ARMSTRONG COUNTY AND WILL MOVE NEAR WAYSIDE BY 430 PM.

* LOCATIONS IMPACTED INCLUDE...
  WAYSIDE...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3496 10137 3486 10162 3461 10157 3475 10130

$$
LG
000 
WWUS54 KAMA 262133
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
433 PM CDT SAT MAY 26 2007

TXC011-262143-
/O.CAN.KAMA.SV.W.0166.000000T0000Z-070526T2200Z/
ARMSTRONG TX-
433 PM CDT SAT MAY 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ARMSTRONG COUNTY
IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3496 10137 3486 10162 3461 10157 3475 10130

$$
LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:21 PM CDT, 38 minutes earlier.

Area forecast discussion, May 26, 3:21 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
321 PM CDT SAT MAY 26 2007

.DISCUSSION...
MOISTURE PLUME TO REMAIN OVER THE PANHANDLES THROUGH EARLY NEXT
WEEK. INSTABILITY IS ALSO NOT GOING ANYWHERE. A COLD FRONT HAS
PUSHED INTO THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS
PANHANDLE. EXPECT THIS FRONT TO DISSIPATE TONIGHT AS HEIGHTS LOWER
OVER THE ROCKIES AS UTAH SHORT WAVE APPROACHES. FLOW ALOFT OVER THE
PANHANDLES IS WEAKER THAN YESTERDAY...SO ORGANIZED CONVECTION IS
NOT AS LIKELY TONIGHT...BUT SOME STORMS MAY STILL BECOME SEVERE
WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE MAIN
THREATS. HEAVY RAIN WILL ALSO BE AN ISSUE AS THE STORMS WILL NOT
BE MOVING VERY FAST. WILL KEEP POPS HIGHEST IN THE SOUTHEAST
CLOSEST TO THE MOISTURE AND INSTABILITY AXIS. MOUNTAIN CONVECTION
MAY NOT BE ABLE TO MAKE IT AS FAR AS IT DID LAST NIGHT...SO LOWER
POPS THERE. HOWEVER...THE FRONT MAY HELP TO FIRE A FEW STORMS.

STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE INTO SOUTH
CENTRAL CANADA BY TUESDAY. THIS STORM WILL BE PART OF A LARGER UPPER
TROUGH WHICH WILL EXTEND SOUTHWARD INTO THE CENTRAL HIGH PLAINS. A
DRYLINE MAY SET UP IN THE EASTERN CWA TUESDAY AFTERNOON AS WESTERLY
WINDS ALOFT INCREASE AND HELP TO TURN THE WINDS ON THE SURFACE MORE
TO THE SOUTHWEST TO THE WEST OF THE DRYLINE. UPPER TROUGH THEN HELPS
TO PUSH A COLD FRONT THROUGH THE AREA TUESDAY EVENING. HAVE KEPT
WITH THE MEX NUMBERS FOR TEMPERATURES ON WEDNESDAY...BUT UNDER CUT
HIGH TEMPERATURES FOR THURSDAY AND FRIDAY AS THE GFS TRIES TO WARM
THE PANHANDLES UP TOO QUICKLY.

FLOW ALOFT BECOMES NORTHWESTERLY BEYOND MID WEEK...AND WEAK SHORT
WAVES CONTINUE TO MOVE THROUGH THE FLOW OVER THE AREA. SO HAVE
CONTINUED TO MENTION POPS ALL THE WAY THROUGH THE REST OF THE
FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                57  81  58  85  61 /  50  20  30  10  20
BEAVER OK                  55  82  59  86  61 /  50  30  30  20  20
BOISE CITY OK              54  84  55  86  56 /  30  20  30  10  20
BORGER TX                  61  84  63  88  62 /  50  20  30  10  20
BOYS RANCH TX              57  84  58  91  63 /  40  20  30  10  20
CANYON TX                  56  82  57  86  61 /  50  20  30  10  20
CLARENDON TX               59  80  60  84  62 /  60  30  30  10  20
DALHART TX                 52  82  53  89  57 /  30  20  30  10  20
GUYMON OK                  57  86  60  89  61 /  40  20  30  10  20
HEREFORD TX                55  81  57  86  61 /  40  20  30  10  20
LIPSCOMB TX                56  79  60  85  64 /  50  30  30  20  20
PAMPA TX                   59  78  61  83  60 /  50  30  30  10  20
SHAMROCK TX                59  79  61  84  63 /  60  30  30  20  20
WELLINGTON TX              60  81  62  85  64 /  60  30  30  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/15
Hazardous weather outlook, May 26, 1:00 PM CDT, 2 hours 59 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SAT MAY 26 2007

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TODAY AND TONIGHT. A FEW OF THESE STORMS COULD BRIEFLY
REACH SEVERE LEVELS MAINLY ACROSS THE CENTRAL AND SOUTHEASTERN TEXAS
PANHANDLE.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE TEXAS AND OKLAHOMA PANHANDLES SUNDAY AND SUNDAY NIGHT...THEN A
SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON MEMORIAL
DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH
FRIDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE
LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JORDAN

In the hours before

Special weather statement, May 26, 1:48 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
148 PM CDT SAT MAY 26 2007

TXZ017-018-261930-
ARMSTRONG TX-RANDALL TX-
148 PM CDT SAT MAY 26 2007

...STRONG THUNDERSTORM IN SOUTHWESTERN ARMSTRONG AND EAST CENTRAL
RANDALL COUNTIES...

AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THE NORTH RIM OF PALO DURO CANYON. THE
STORM WAS NEARLY STATIONARY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS INVOLVED IN OUTDOOR ACTIVITIES...ESPECIALLY THOSE IN PALO
DURO CANYON...SHOULD TAKE SHELTER UNTIL THE STORM HAS PASSED.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH WILL RESULT IN MINOR
FLOODING OF ROAD SURFACES.
Special weather statement, May 26, 2:29 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
229 PM CDT SAT MAY 26 2007

TXZ017-018-262030-
ARMSTRONG TX-RANDALL TX-
229 PM CDT SAT MAY 26 2007

...STRONG THUNDERSTORMS CONTINUE IN SOUTHWESTERN ARMSTRONG AND
SOUTHEASTERN RANDALL COUNTIES...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALO DURO CANYON. THE STORM WAS NEARLY
STATIONARY.  ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS THE
EASTERN PART OF PALO DURO CANYON.

VERY HEAVY RAINFALL ON THE ORDER OF ONE TO TWO INCHES PER HOUR...
GUSTY WINDS TO 50 MPH...AND SMALL HAIL UP TO ONE HALF INCH IN
DIAMETER WILL BE POSSIBLE WITH THE STORMS. LOCALIZED FLOODING WILL
ALSO BE POSSIBLE IN PORTIONS OF PALO DURO CANYON DUE TO THE HEAVY
RAINFALL AND SLOW MOVEMENT OF THE STORMS.

PERSONS INVOLVED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED FOR
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES.  STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA
OUTLETS...AND THE INTERNET FOR THE LATEST UPDATES.

JORDAN
Special weather statement, May 26, 3:31 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT SAT MAY 26 2007

TXZ018-262130-
ARMSTRONG TX-
331 PM CDT SAT MAY 26 2007

...STRONG THUNDERSTORM IN SOUTHWESTERN ARMSTRONG COUNTY...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTH OF WAYSIDE MOVING SOUTHEAST AT 5
MPH. THIS THUNDERSTORM WAS OVER THE FAR SOUTHERN PORTIONS OF PALO
DURO CANYON.

HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS UP TO 50
MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF UP TO TWO INCHES PER HOUR WILL BE POSSIBLE
RESULTING IN MINOR FLOODING OF ROAD SURFACES AND PONDING OF WATER ON
ROADWAYS.

PERSONS INVOLVED IN OUTDOOR ACTIVITIES SHOULD MONITOR WEATHER
CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
THREATENING WEATHER APPROACH.

JORDAN
Special weather statement, May 26, 3:35 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
335 PM CDT SAT MAY 26 2007

TXZ008-262130-
HUTCHINSON TX-
335 PM CDT SAT MAY 26 2007

...STRONG THUNDERSTORM IN SOUTHERN HUTCHINSON COUNTY...

AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BORGER. THE STORM WAS DRIFTING SLOWLY
TOWARDS THE NORTHEAST.

HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS TO 50 MPH...AND
VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. RAINFALL RATES
COULD BRIEFLY APPROACH TWO INCHES PER HOUR WHICH WILL RESULT IN
PONDING OF WATER ON AREA ROADWAYS AND MINOR FLOODING OF CULVERTS AND
DITCHES.

PEOPLE IN SOUTHERN HUTCHINSON COUNTY...INCLUDING THE CITIES OF
BORGER AND SANFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JORDAN

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:17 PM CDTSevere Thunderstorm WarningAMAOldham58 min
May 25, 8:08 PM CDTTornado WarningAMAOldham32 min
May 25, 8:49 PM CDTSevere Thunderstorm WarningAMAOldham56 min
May 26, 2:19 AM CDTFlash Flood WarningAMALipscomb, Ochiltree6 hr
May 26, 4:04 PM CDTFlash Flood WarningAMARandall4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.